Generalised Clopper-Pearson confidence intervals for the binomial proportion

Borek Puza*, Terence O'neill

*Corresponding author for this work

Research output: Contribution to journalArticleResearchpeer-review

10 Citations (Scopus)

Abstract

In this paper we develop some new confidence intervals for the binomial proportion. The Clopper-Pearson interval is interpreted as an outcome of randomised confidence interval theory. The problem of randomised intervals possibly being empty is solved using a new technique involving 'tail functions, with the offshoot being a new class of randomised and Clopper-Pearson intervals. Some of the new intervals are investigated and shown to have attractive frequentist properties. Coverage probabilities and expected widths are compared and guidelines are established for constructing the optimal generalised Clopper-Pearson interval in any given situation.

Original languageEnglish
Pages (from-to)489-508
Number of pages20
JournalJournal of Statistical Computation and Simulation
Volume76
Issue number6
DOIs
Publication statusPublished - 1 Jun 2006
Externally publishedYes

Fingerprint Dive into the research topics of 'Generalised Clopper-Pearson confidence intervals for the binomial proportion'. Together they form a unique fingerprint.

  • Cite this